MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Codes Fracture (1260); Device Difficult to Setup or Prepare (1487); Device Displays Incorrect Message (2591); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the reported endoanchors fracture could not be confirmed on the films provided.Endoanchors deformation was observed; however, the cause of the event could not conclusively be determined.Procedural angiograms showing the endoanchors ¿ deployment were not available for a thorough assessment of the reported event.Improper apposition, excessive catheter torque build-up, engaging multiple fabric layers, and excessive unsupported applier can contribute to endoanchors deformation/ fracture.Images/videos showing the loading attempt and error lights displayed were not available, therefore, the event of "unable to load the endoanchors" and "device display error lights" could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A heli-fx applier and endoanchors were used prophylactically as an accessory device during an unknown endovascular procedure.It was reported that during the index procedure when deploying an endoanchor, on the second stage of deployment, the endoanchor appeared to break.The endoanchor looked deformed, it appeared to fracture but remained in place in the graft.No remnants of the endoanchor remained in the applier.The endoanchors did not interact with any calcium or metal of the stent graft when trying to deploy.The physician removed the applier from the guide and the applier stopped working and would not load any endoanchor and the lights were flashing.Per the physician the cause of the event is undetermined.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis there was no deformation evident to the applier.An endoanchor was visible loaded in the housing.The handle was opened, and no fluid or blood was observed within the handle.There were no loose connections or components observed.No corrosion was observed to the circuit board or connector pins.The battery was removed and measured 7.11v.A new battery was attached, and the unit powered up with the blue error light flashing, the forward light unresponsive and the back light flashing.The eprom was read and presented the following codes (locn x code): 0ax05 battery low detection, 0bx08 key pressed and released flags both active, 0cx07drive motor operation time-out, 0dx17 fatal.The device was restarted in factory mode with the blue error light on, forward light flashing, back light on.The forward button was pressed, and the endoanchor was deployed.The back light was flashing, and an endoanchor was successfully loaded.The forward light was flashing, and first stage deployment was performed.The endoanchor was successfully deployed, co nfirming the applier functionality.The reported power-up failure and inability to load an endoanchor could not be confirmed through analysis.Battery power depletion was confirmed through error codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20746520
Report Number9612164-2024-05474
Device Sequence Number12923741
Product Code OTD
UDI-Device Identifier00763000645113
UDI-Public00763000645113
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0012404976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight46 KG